Alert archive / Missouri / Flash Flood Warnings in 1996
Flash Flood Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 6, 1996, 6:45 AM CDT for Howell County, Ozark County, Shannon County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 1996, 6:45 AM CDT (11:45 UTC)
- Expired
- May 6, 1996, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Howell County, MO, Ozark County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 139 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 061147 FFWSGF MOC091-203-153-061545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 645 AM CDT MON MAY 6 1996 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1045 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL MISSOURI ...HOWELL COUNTY...SHANNON COUNTY IN SOUTHWEST MISSOURI ...OZARK COUNTY AT 645 AM...WEATHER RADAR SHOWED A LARGE AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL STRETCHING FROM HARRISON ARKANSAS TO WEST PLAINS TO EMINENCE. RADAR INDICATES ONE AND A HALF TO TWO INCHES HAS FALLEN SINCE 500 AM WITH MORE HEAVY RAIN ON THE WAY. MINOR STREET FLOODING WAS REPORTED IN WEST PLAINS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGH&ER GROUND. DR/GH &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 6, 2:26 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 6, 2:26 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 AM CDT MON MAY 6 1996 FOCUS REMAINS ON STORMS...WITH MCS #3 LIKELY MON NIGHT. SFC MAP AND RADAR SHOW FRONT QUITE WELL...AS SCAT TRW GATHERING STRENGTH ALONG AND JUST NORTH OF FRONTAL BOUNDARY. ESTIMATE FRONT FROM THE SRN BOOTHEEL TO NR HRO TO FYV TO S OF TUL. STORMS HAVE BEEN DEVELOPING NORTH EVIDENCE THAT FRONT IS STARTING IS NORTHWARD TREK AGAIN. INSTABILITY NOT AS BAD AS PAST NIGHTS AND WITH MCS IN TEXAS THINKING IS STORMS MOVG INTO SW MO SHOULD REMAIN UNDER-CONTROL. SML HAIL PSBL. AREA GETTING RAINS TONIGHT AS HAD THE LEAST RAINS PAST WEEK SO NO FLOODING PROBLEMS ANTICIPATED. FRONT TO SHIFT NORTH TODAY ALONG WITH SCAT TRW PSBL JUST ABT ANYTIME TODAY....THO BEST CHC IN MORNING. WARM FRONT TO LIE BACK IN ITS OLD STOMPING GROUND OF CNTRL KS TO CNTRL MO BY 06Z TUES...AND ALL PROGS SHOW GOOD VORT MAX AND VVEL MOVING ALONG FRONT BTWN 06Z AND 18Z TUES. GRIDDED DATA NOT AVBL TONIGHT...BUT OLD MODEL RUNS SHOWED GOOD 850 JET INTO KS TONIGHT. THUS MCS SHOULD FROM IN CNTRL KS AND TRACK ESE THRU WCNTRL AND CNTRL/SE MO LATE MON NIGHT AND TUES AM. FFG GUIDANCE LOW IN LAKE OF THE OZARKS REGION AND THIS AREA WILL LIKELY NEED FFA AT SOME POINT FOR MON NIGHT AND TUES FOR AREA NEAR A WARSAW TO CAMDENTON TO EMINENCE LINE. SGF/JLN AREA STILL NOT THAT BAD...SO UNLESS MAJOR RAINS OCCUR TODAY SEE NO NEED FOR ANY FFA IN THIS AREA. WOULD GO CLOSER TO FAN NUMBERS TODAY AND TUESDAY WITH THE CLDS. THEN AS HEIGHTS BUILD WED-FRI MAYBE MCS FOCUS WILL SHIFT OUT OF OUR CWA. RECOMMENDATIONS... WITH ACTIVITY MOVING IN 50 POPS OR LIKELY MAY BE NEEDED SW MO...MNLY THIS MORNING FOR SW MO. HIGHS MID 60S COU TO LOW 70S JLN. CCF INFO SGF TT 070/061 076/063 081 06655 JLN TT 073/062 078/064 083 06544 RIDDLE
Nearby
Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.